Lipo-flavonoid is a multivitamin that derives its ingredient from the rind portion of some citrus fruits that contain bioflavonoids. Bioflavonoids aid in absorbing vitamin C in our bodies. The active ingredient in Lipo-flavonoid is eriodictyol glycoside. This ingredient is thought to have an impact on micro-circulation in the inner ear that is associated with vertigo and Meniere's disease or tinnitus (ringing in the ears) according to Arches Tinnitus.
Lipo-flavonoid contains vitamins B6, C, B2, B3, B5, B1 and B12, along with lecithin, and bioflavonoids. Choline bitartrate and inositol are in Lipo-flavonoid also, according to Medications.com.
How Lipo-flavonoid Works
Lipo-flavonoids are recommended by some doctors for Meniere's disease, according to medlibrary.org. If you are experiencing ringing in the ears due to vitamin B12 deficiency, "Some improvement in tinnitus and associated complaints were observed in patients following vitamin B-12 replacement therapy," says Arches Tinnitus. Lipo-flavonoids are believed to increase the micro-circulation in the inner ear through the action of eriodictyol glycoside on histamine, says Arches Tinnitus. The ingredient is thought to act as an antihistamine and increases blood flow to the inner ears.
According to RevolutionHealth.com, common side effects of Lipo-flavonoid use are upset stomach, headache or an unusual or unpleasant taste in your mouth. Serious side effects are rare and usually happen if you have an allergic reaction to the drug. As Revolution Health states, "Multivitamins are not expected to cause serious side effects."
Negative interactions can result from combining Lipo-flavonoid with other medications, and it is important to let your physician know what drugs you may be taking.
Some of the drugs you should be aware of are diuretics (water pills), heart or blood pressure medications and tretinoin (Vesanoid), according to Revolution Health.com. Other drugs to be concerned about are ibuprofen (Motrin, Advil), naproxen, Aleve, Accutane and sulfamethoxazole. Consult your doctor or pharmacist for further details.
With any medication, a chance for a severe allergic reaction is always present. If you experience hives, difficulty breathing or swelling of the lips, face, or tongue, seek emergency help.